Alert archive / Nebraska / Wind Advisories in 2008

Wind Advisory 27, NWS Hastings, NE

December 13, 20086 counties in Kansas; 24 counties in Nebraska

NWS Hastings, NE issued this wind advisory at Dec 13, 2008, 2:41 PM CST for 6 counties in Kansas; 24 counties in Nebraska. It took effect at Dec 14, 2008, 3:12 AM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Dec 13, 2008, 2:41 PM CST (20:41 UTC)
In effect from
Dec 14, 2008, 3:12 AM CST
Expired
Dec 14, 2008, 3:02 PM CST
In force
12 hr
Issued by
NWS Hastings, NE
All 30 counties

Jewell County, KS, Mitchell County, KS, Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS, Adams County, NE, Buffalo County, NE, Clay County, NE, Dawson County, NE, Fillmore County, NE, Franklin County, NE, Furnas County, NE, Gosper County, NE, Greeley County, NE, Hall County, NE, Hamilton County, NE, Harlan County, NE, Howard County, NE, Kearney County, NE, Merrick County, NE, Nance County, NE, Nuckolls County, NE, Phelps County, NE, Polk County, NE, Sherman County, NE, Thayer County, NE, Valley County, NE, Webster County, NE, York County, NE

The radar

The Grand Island radar (KUEX), 27 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.7 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2008-12-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2008-12-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2165 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KGID 132041
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
241 PM CST SAT DEC 13 2008

...STRONG WINDS TO IMPACT SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL
KANSAS ON SUNDAY...

.A STRONG ARCTIC COLD FRONT WILL SLIDE QUICKLY ACROSS THE REGION
LATE TONIGHT INTO EARLY ON SUNDAY. THIS SYSTEM IN COMBINATION
WITH HIGH PRESSURE ACROSS THE NORTHERN ROCKY MOUNTAINS WILL
PRODUCE A RAPID CHANGE IN PRESSURE FROM NORTHWEST TO SOUTHEAST
ACROSS THE AREA. THIS WILL RESULT IN STRONG NORTHWEST WINDS
STARTING SHORTLY BEFORE SUNRISE SUNDAY MORNING AND LASTING INTO
THE MID AFTERNOON.

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
140500-
/O.NEW.KGID.WI.Y.0027.081214T1200Z-081214T2100Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO...
PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...GREELEY...
FULLERTON...LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA...
LEXINGTON...KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD...
HOLDREGE...MINDEN...HASTINGS...CLAY CENTER...GENEVA...
BEAVER CITY...ALMA...FRANKLIN...RED CLOUD...SUPERIOR...NELSON...
HEBRON
241 PM CST SAT DEC 13 2008

...WIND ADVISORY IN EFFECT FROM 6 AM TO 3 PM CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 3 PM CST SUNDAY. 

LOOK FOR STRONG NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO
AROUND 45 MPH POSSIBLE...TO DEVELOP STARTING SHORTLY BEFORE
SUNRISE SUNDAY MORNING AND LASTING INTO THE EARLY AFTERNOON HOURS.
THESE WINDS ARE THEN EXPECTED TO EASE BELOW ADVISORY CRITERIA
DURING THE MID TO LATE AFTERNOON ON SUNDAY. IN ADDITION...SOME
LIGHT SNOW WILL BE POSSIBLE ON SUNDAY ALTHOUGH ONLY A LIGHT SNOW
ACCUMULATION OF AN INCH OR LESS IS EXPECTED. HOWEVER...THE STRONG
WINDS MAY CAUSE AREAS OF BLOWING SNOW AT TIMES WHICH MAY RESULT IN
REDUCED VISIBILITIES AND LESS THAN FAVORABLE DRIVING CONDITIONS.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$
4 follow-up statements
000 
WWUS73 KGID 140340
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
940 PM CST SAT DEC 13 2008

...STRONG WINDS TO IMPACT SOUTH CENTRAL NEBRASKA AND NORTH
CENTRAL KANSAS ON SUNDAY...

.A STRONG ARCTIC COLD FRONT WILL SLIDE QUICKLY ACROSS THE REGION
LATE TONIGHT INTO EARLY ON SUNDAY. THIS SYSTEM IN COMBINATION
WITH HIGH PRESSURE ACROSS THE NORTHERN ROCKY MOUNTAINS WILL
PRODUCE A RAPID CHANGE IN PRESSURE FROM NORTHWEST TO SOUTHEAST
ACROSS THE AREA. THIS WILL RESULT IN STRONG NORTHWEST WINDS
STARTING BEFORE SUNRISE SUNDAY MORNING AND LASTING INTO THE MID
AFTERNOON.

NEZ039-046-060-061-072-073-141145-
/O.EXT.KGID.WI.Y.0027.081214T0900Z-081214T2100Z/
VALLEY-SHERMAN-DAWSON-BUFFALO-GOSPER-PHELPS-
INCLUDING THE CITIES OF...ORD...LOUP CITY...LEXINGTON...KEARNEY...
ELWOOD...HOLDREGE
940 PM CST SAT DEC 13 2008

...WIND ADVISORY NOW IN EFFECT FROM 3 AM TO 3 PM CST SUNDAY...

THE WIND ADVISORY IS NOW IN EFFECT FROM 3 AM TO 3 PM CST SUNDAY. 

LOOK FOR STRONG NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO
AROUND 45 MPH POSSIBLE...TO DEVELOP STARTING BEFORE SUNRISE
SUNDAY MORNING AND LASTING INTO THE EARLY AFTERNOON HOURS. THESE
WINDS ARE THEN EXPECTED TO EASE BELOW ADVISORY CRITERIA DURING THE
MID TO LATE AFTERNOON ON SUNDAY. IN ADDITION...SOME LIGHT SNOW
WILL BE POSSIBLE ON SUNDAY ALTHOUGH ONLY A LIGHT SNOW ACCUMULATION
OF AN INCH OR LESS IS EXPECTED. HOWEVER...THE STRONG WINDS MAY
CAUSE AREAS OF BLOWING SNOW AT TIMES WHICH MAY RESULT IN REDUCED
VISIBILITIES AND LESS THAN FAVORABLE DRIVING CONDITIONS.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

KSZ005>007-017>019-NEZ040-041-047>049-062>064-074>077-082>087-
141145-
/O.CON.KGID.WI.Y.0027.081214T1200Z-081214T2100Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-GREELEY-NANCE-HOWARD-
MERRICK-POLK-HALL-HAMILTON-YORK-KEARNEY-ADAMS-CLAY-FILLMORE-
FURNAS-HARLAN-FRANKLIN-WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO...
PLAINVILLE...STOCKTON...OSBORNE...BELOIT...GREELEY...FULLERTON...
ST. PAUL...CENTRAL CITY...OSCEOLA...GRAND ISLAND...AURORA...
YORK...MINDEN...HASTINGS...CLAY CENTER...GENEVA...BEAVER CITY...
ALMA...FRANKLIN...RED CLOUD...SUPERIOR...NELSON...HEBRON
940 PM CST SAT DEC 13 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 3 PM CST SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 3 PM CST SUNDAY. 

LOOK FOR STRONG NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO
AROUND 45 MPH POSSIBLE...TO DEVELOP STARTING SHORTLY BEFORE
SUNRISE SUNDAY MORNING AND LASTING INTO THE EARLY AFTERNOON
HOURS. THESE WINDS ARE THEN EXPECTED TO EASE BELOW ADVISORY
CRITERIA DURING THE MID TO LATE AFTERNOON ON SUNDAY. IN
ADDITION...SOME LIGHT SNOW WILL BE POSSIBLE ON SUNDAY ALTHOUGH
ONLY A LIGHT SNOW ACCUMULATION OF AN INCH OR LESS IS EXPECTED.
HOWEVER...THE STRONG WINDS MAY CAUSE AREAS OF BLOWING SNOW AT
TIMES WHICH MAY RESULT IN REDUCED VISIBILITIES AND LESS THAN
FAVORABLE DRIVING CONDITIONS.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

HEINLEIN
000 
WWUS73 KGID 140920
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
320 AM CST SUN DEC 14 2008

...STRONG WINDS TO IMPACT SOUTH CENTRAL NEBRASKA AND NORTH
CENTRAL KANSAS TODAY...

.A STRONG ARCTIC COLD FRONT IS QUICKLY SLIDING SOUTH ACROSS THE
REGION. THIS SYSTEM IN COMBINATION WITH HIGH PRESSURE ACROSS THE
NORTHERN ROCKY MOUNTAINS WILL PRODUCE A RAPID CHANGE IN PRESSURE
FROM NORTHWEST TO SOUTHEAST ACROSS THE AREA. THIS WILL RESULT IN
STRONG NORTHWEST WINDS THROUGHOUT THE DAYTIME HOURS.

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
141730-
/O.EXT.KGID.WI.Y.0027.081214T0912Z-081215T0000Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO...
PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...GREELEY...
FULLERTON...LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA...
LEXINGTON...KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD...
HOLDREGE...MINDEN...HASTINGS...CLAY CENTER...GENEVA...
BEAVER CITY...ALMA...FRANKLIN...RED CLOUD...SUPERIOR...NELSON...
HEBRON
320 AM CST SUN DEC 14 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

STRONG NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 45
MPH ARE EXPECTED TODAY. THE STRONG WINDS WILL EASE BELOW
ADVISORY CRITERIA DURING THE EARLY EVENING HOURS. IN
ADDITION...SOME LIGHT SNOW WILL BE POSSIBLE TODAY WITH
ONLY A LIGHT SNOW ACCUMULATION OF AN INCH OR LESS EXPECTED.
HOWEVER...THE STRONG WINDS MAY CAUSE AREAS OF BLOWING SNOW AT
TIMES WHICH MAY RESULT IN REDUCED VISIBILITIES AND LESS THAN
FAVORABLE DRIVING CONDITIONS.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

WESELY
000 
WWUS73 KGID 141715 AAA
NPWGID

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE HASTINGS NE
1115 AM CST SUN DEC 14 2008

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
150000-
/O.CON.KGID.WI.Y.0027.000000T0000Z-081215T0000Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO...
PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...GREELEY...
FULLERTON...LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA...
LEXINGTON...KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD...
HOLDREGE...MINDEN...HASTINGS...CLAY CENTER...GENEVA...
BEAVER CITY...ALMA...FRANKLIN...RED CLOUD...SUPERIOR...NELSON...
HEBRON
1115 AM CST SUN DEC 14 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

LOOK FOR STRONG NORTHWEST WINDS OF 25 TO 35 MPH WITH OCCASIONAL
GUSTS TO AROUND 45 MPH TO CONTINUE INTO THIS EARLY AFTERNOON.
WINDS ARE EXPECTED TO SLOWLY EASE BELOW ADVISORY CRITERIA DURING
THE MID TO LATE AFTERNOON. IN ADDITION...SOME LIGHT SNOW WILL BE
POSSIBLE TODAY WITH ONLY A LIGHT SNOW ACCUMULATION OF AN INCH OR
LESS EXPECTED. HOWEVER...THE STRONG WINDS MAY CAUSE AREAS OF
BLOWING SNOW AT TIMES WHICH MAY RESULT IN REDUCED VISIBILITIES AND
LESS THAN FAVORABLE DRIVING CONDITIONS.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS73 KGID 142102
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
302 PM CST SUN DEC 14 2008

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
142215-
/O.CAN.KGID.WI.Y.0027.000000T0000Z-081215T0000Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO...
PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...GREELEY...
FULLERTON...LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA...
LEXINGTON...KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD...
HOLDREGE...MINDEN...HASTINGS...CLAY CENTER...GENEVA...
BEAVER CITY...ALMA...FRANKLIN...RED CLOUD...SUPERIOR...NELSON...
HEBRON
302 PM CST SUN DEC 14 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE EASED BELOW ADVISORY CRITERIA OVER THE LAST COUPLE OF
HOURS ACROSS THE AREA AND FOR THIS REASON THE WIND ADVISORY FOR
SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this wind advisory went out at Dec 13, 11:33 AM CST, 3 hours 8 minutes earlier.

Area forecast discussion, Dec 13, 11:33 AM CST, 3 hours 8 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HASTINGS NE
1133 AM CST SAT DEC 13 2008

.AVIATION...FOR THE 18Z KGRI TAF. TWO COMPLETELY CONTRASTING
WEATHER REGIMES WILL DOMINATE THE GRAND ISLAND TERMINAL OVER THE
NEXT 24 HOURS. INITIALLY FOR THIS AFTERNOON TO EVENING VFR
CONDITIONS WILL CONTINUE WITH ONLY SOME HIGH CLOUD COVER STREAMING
ACROSS THE AREA WHILE SOUTH WINDS AROUND 12 TO 15 KNOTS PREVAIL.
HOWEVER...A VERY STRONG ARCTIC COLD FRONT WILL THEN SURGE
SOUTHWARD ACROSS THE AREA DURING THE OVERNIGHT HOURS. BEHIND THIS
FRONT...WINDS WILL QUICKLY TURN TO THE NORTHWEST AND INCREASE TO
AROUND 25 TO 30 KNOTS WITH GUSTS UP TO 40 KNOTS POSSIBLE THROUGH
NOON ON SUNDAY. A STRATUS DECK WILL ALSO SPREAD ACROSS THE
TERMINAL ALTHOUGH CEILINGS SHOULD STAY IN THE MVFR RANGE OF 1500
TO 2500 FT. NONETHELESS...THIS WEATHER SYSTEM WILL BRING A CHANCE
FOR SOME LIGHT SNOW WITH VISIBILITY VALUES DROPPING BETWEEN 2 TO
5 MILES AT TIMES STARTING AFTER SUNRISE ON SUNDAY.

&&

.PREV DISCUSSION... /ISSUED 435 AM CST SAT DEC 13 2008/

DISCUSSION...VERY WARM WEATHER EXPECTED TODAY FOLLOWED BY STRONG
WINDS AND SEVERE COLD SUNDAY. COLD WEATHER WILL PERSIST THROUGH
THE WEEK WITH SEVERAL CHANCES FOR SNOW. BIGGEST CHALLENGE WILL BE
IN NAILING DOWN NEAR ADVISORY LEVEL WINDS SUNDAY...NEAR ADVISORY
LEVEL WIND CHILL VALUES SUNDAY NIGHT...AND POSSIBILITY OF SNOWFALL
ACCUMULATIONS AT SEVERAL TIMES THROUGH THE FORECAST PERIOD.

WATER VAPOR IMAGERY FROM EARLY THIS MORNING CLEARLY DEPICTS A
STRONG UPPER LEVEL TROUGH DIGGING ACROSS THE WESTERN CONUS WITH
NEAR ZONAL FLOW TO SLIGHT RIDGING OVER THE PLAINS. FLOW THROUGHOUT
THE VERTICAL PROFILE RANGES ANYWHERE FROM SOUTH TO WEST AND
WARMER AIR HAS BEEN MOVING INTO THE REGION. MANY KANSAS LOCATIONS
HAVE EVEN BEEN SEEING SOME POST MIDNIGHT WARMING. HOWEVER...COLD
AIR IS BUILDING ACROSS CENTRAL CANADA WITH TEMPERATURES OF -20 TO
-30F. EXPECT ONE MORE NICE DAY TODAY WITH HIGHS PRIMARILY IN THE
50S...WHILE KANSAS ZONES COULD BREAK THE 60 DEGREE MARK.

THE COLD AIR WILL RAPIDLY SPILL SOUTH OF THE CANADIAN BORDER INTO
THE DAKOTAS TODAY AS UPPER TROUGH CONTINUES TO DIG. THIS COLD AIR
WILL REACH OUR CWA AFTER MIDNIGHT TONIGHT. THERE WILL BE A STRONG
PRESSURE GRADIENT WITH RAPIDLY RISING PRESSURE BEHIND THE COLD
FRONT THAT WILL GENERATE NORTH WINDS OF 20 TO 30 MPH ON SUNDAY.
WINDS WILL BE STRONGEST OVER NORTHERN ZONES AND HOVER VERY NEAR
ADVISORY CRITERIA. TEMPERATURES WILL FALL THROUGHOUT THE DAY
WITH WIND CHILL TEMPERATURES BELOW ZERO ACROSS NEBRASKA ZONES BY
SUNDAY AFTERNOON. FORECAST SOUNDINGS SHOW A BRIEF PERIOD OF LOW
LEVEL SATURATION EARLY SUNDAY MORNING...WHILE THERE IS NO
DENDRITIC LAYER. THIS COULD SET THE STAGE FOR A PERIOD OF FREEZING
DRIZZLE. HOWEVER...SOME MODELS SHOW DRIER AIR RIGHT NEAR THE
SFC...WHICH MAY PREVENT ANYTHING FROM REACHING THE GROUND. COLD
AIR MOVES IN VERY RAPIDLY THROUGH THE MORNING WITH TEMPERATURES
BECOMING COLD ENOUGH TO SUPPORT ALL ICE CRYSTAL FORMATION AND A
LOW LEVEL DENDRITIC ZONE BY MID TO LATE MORNING. THEREFORE...WILL
KEEP FREEZING DRIZZLE OUT OF THE FORECAST FOR NOW IN FAVOR OF
LIGHT SNOW...BUT WILL NEED TO KEEP AN EYE OUT FOR THAT EVER SO
SLIGHT POSSIBILITY OF A BRIEF WINDOW OF FREEZING DRIZZLE EARLY
SUNDAY MORNING. THE AIRMASS FLOWING INTO THE REGION IS VERY DRY
AND THE BEST FORCING IS OVER THE DAKOTAS AND MINNESOTA.
THEREFORE...EXPECT LITTLE IF ANY ACCUMULATION OVER OUR
CWA...DUSTING TO ONE INCH.

COLD AIR CONTINUES TO SPILL INTO THE REGION SUNDAY NIGHT AND WITH
BREEZY NORTH WINDS WILL KNOCK WIND CHILL VALUES INTO THE TEENS
BELOW ZERO ACROSS MOST OF OUR NEBRASKA COUNTIES. LOCATIONS NORTH
OF HIGHWAY 92 WILL FLIRT WITH -20F DEGREE WIND CHILLS...WHICH
WOULD BE RIGHT AROUND OUR WIND ADVISORY CRITERIA. WINDS WILL DIE
DOWN ON MONDAY...BUT COLD AIR WILL BE FIRMLY ENTRENCHED WITH HIGHS
OF 9 TO 15 DEGREES ACROSS THE CWA.

WARM AIR ADVECTION KICKS IN MONDAY NIGHT WITH A GOOD OVERRUNNING
PRECIPITATION EVENT BECOMING MORE LIKELY AS WARM MOIST AIR RIDES
UP AND OVER COLD DOME. IN ADDITION...THERE ARE FAVORABLE JET
DYNAMICS EARLY TUESDAY MORNING WITH OUR CWA LOCATED IN THE LEFT
EXIT REGION OF A 160KT JET STREAK. THEREFORE...GREATLY INCREASED POPS
MONDAY NIGHT INTO TUESDAY TO AROUND 40 PERCENT. WILL LIKELY NEED
TO FURTHER INCREASE THESE POPS IF CURRENT TRENDS CONTINUE AS
SEVERAL INCHES OF SNOW WOULD BE POSSIBLE OVER PORTIONS OF OUR CWA
IN THIS KIND OF SET UP.

COLD WEATHER WITH BELOW NORMAL TEMPERATURES SHOULD STICK AROUND
THROUGH THE WEEK WITH ADDITIONAL CHANCES OF FROZEN PRECIPITATION.
AT THIS TIME UNCERTAINTY ABOUNDS WITH REGARDS TO SNOW CHANCES
WEDNESDAY AND BEYOND.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&
Hazardous weather outlook, Dec 13, 12:40 PM CST, 2 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HASTINGS NE
1240 PM CST SAT DEC 13 2008

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
141200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
1240 PM CST SAT DEC 13 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A STRONG ARCTIC COLD FRONT WILL PUSH QUICKLY ACROSS THE CENTRAL
PLAINS LATE TONIGHT INTO EARLY ON SUNDAY. THIS SYSTEM WILL BRING
STRONG NORTHWEST WINDS...OCCASIONAL LIGHT SNOW AND MUCH COLDER
AIR. NORTH WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH ARE
LIKELY TO DEVELOP SUNDAY MORNING AND PERSIST INTO SUNDAY
AFTERNOON. IN ADDITION...SOME LIGHT SNOW WILL BE POSSIBLE SUNDAY
INTO EARLY SUNDAY EVENING ALTHOUGH ONLY A LIGHT SNOW ACCUMULATION
OF AN INCH OR LESS IS EXPECTED. HOWEVER...THE STRONG WINDS MAY
CAUSE AREAS OF BLOWING SNOW AT TIMES WHICH MAY RESULT IN REDUCED
VISIBILITIES AND LESS THAN FAVORABLE DRIVING CONDITIONS.

TEMPERATURES WILL ALSO DROP RAPIDLY BEHIND THIS COLD FRONT WITH
WIND CHILL VALUES BELOW ZERO LIKELY SUNDAY INTO SUNDAY NIGHT. THE
LOWEST WIND CHILL VALUES ARE EXPECTED TO OCCUR SUNDAY NIGHT INTO
EARLY MONDAY MORNING WITH DANGEROUSLY COLD WIND CHILL VALUES OF
15 TO 25 BELOW ZERO POSSIBLE ACROSS CENTRAL AND SOUTH CENTRAL
NEBRASKA WHILE 10 TO 15 BELOW ZERO WILL BE POSSIBLE ACROSS NORTH
CENTRAL KANSAS.

A SECOND UPPER DISTURBANCE WILL THEN SLIDE ACROSS THE REGION
MONDAY NIGHT INTO TUESDAY. THIS STORM SYSTEM HAS THE POTENTIAL TO
BRING ADDITIONAL LIGHT SNOW WITH SNOW ACCUMULATION AROUND 2 INCHES
POSSIBLE BY LATE TUESDAY AFTERNOON ACROSS THE OUTLOOK AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

Nearby

Wind Advisories in Nebraska, 2008Wind Advisories in Kansas, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.